Jump to content
Priscilla

Priscilla: questions about Zyprexa

Recommended Posts

Priscilla

Has anyone here taken zyprexa and healed after quitting the drug? What did you do to heal? How long did healing take?

Share this post


Link to post
Priscilla
Posted (edited)

Topic title:  Questions to find Commonalities

 

I was on zyprexa, 5mg for 21 days, abilify maintena 400mg, and risperdal 2-3mg for 10 days. What are my chances of recovering from withdrawal symptoms? Has anyone been in my shoes? How long did recovery take for you?

 

 

Edited by ChessieCat
added topic title

Share this post


Link to post
Priscilla

Has anyone here taken zyprexa and healed after quitting the drug? What did you do to heal? How long did healing take?

Share this post


Link to post
ChessieCat

Hi Priscilla and welcome to SA,

 

To get you started please create your drug signature using the following format.   Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

 

Once we have the details of your drug history we will be better able to offer suggestions.

 

This is your own introductions topic where your can ask questions about your own situation and journal your progress.

Share this post


Link to post
ChessieCat

Please post telling us that you have created your drug signature so that we don't miss seeing it.  Thank you.

 

Share this post


Link to post
Priscilla

Hello,

 

Thank you for the welcome to SA. My drug signature is as follows.

 

APs: 2 months - Risperdal 1-2mg for 10 days, Abilify Maintena 400mg for a month, Zyprexa 5mg for 21 days

 

Hope this is the correct format. Should I add this PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. ?

Share this post


Link to post
ChessieCat
34 minutes ago, Priscilla said:

APs: 2 months - Risperdal 1-2mg for 10 days, Abilify Maintena 400mg for a month, Zyprexa 5mg for 21 days

 

Please use dates.  Click on this link  Account Settings – Create or Edit a signature and add the above (including dates) to the signature box.  Remember to click save.  It will then appear below each post you make.  If you are using a phone, then you will not be able to see the drug signatures.

 

The additional note is what the staff add because we make suggestions to members.

Share this post


Link to post
Priscilla

Hello,

 

Thank you for the welcome to SA. My drug signature is as follows.

 

 

Share this post


Link to post
Carmie

Hi Priscilla, 

 

Welcome to SA from me too. I’m sorry you are going through withdrawals, everyone on this site is going through withdrawals or has been through withdrawals. No matter whether we’ve been on antidepressants, benzos or antipsychotics, or all of those, withdrawals happens to all of us. 

 

Yes, everyone eventually heals from the meds, it can take a long time though. There is no answer to the question how long does it take to heal, everyone is different. With some people it just takes a short time, with others like Alto ( the founder of this site ) it took eight or nine years after being cold turkeyed off meds she was on a long time. 

 

There’s a great thread under the Symptoms And Self Care section entitled Are We There Yet? How Long Are Withdrawals Going To Take? It’s very informative if you want to have to have a read. I’ll get ChessieCat to send you the link and a few other links, I’m not computer savvy. 

 

I’ve put a zyprexa tag on the top of your page here too, so if you want to chat to others that are also on that medication just press on the tag and you’ll see the threads of others on the same medication. 

 

What are your symptoms like now? When going through withdrawals we go through what we call windows and waves. The windows are when our symptoms aren’t too bad, and the waves are when we have severe symptoms crashing down on us. We have to ride the waves, there’s no escaping them while healing from these medications. 

 

What have your symptoms been like since you stopped taking any meds in November?  The only healer is time when it comes to withdrawals, but some people have found benefit in magnesium and fish oil. You start slowly start with one and work your way up. A few people can’t tolerate them though, but the vast majority find them beneficial. 

 

If people have cold turkeyed off meds or tapered too quickly sometimes a tiny reinstatement of one of their medications  works if it’s done soon enough,  but it doesn’t always work,  and sometimes it’s made things worse. It has helped quite a few people though, but sometimes it can even take as much as two years to stabilise after doing that. That being said some people have noticed benefits pretty soon afterwards, then once they’ve been stable for a while they’ve tapered slowly. We are all different and what happens with one person doesn’t happen with another, so there are no definites in this journey. 

 

You weren’t on the meds too long so hopefully it won’t take too long for you to stabilise, but we don’t really have an answer as to how long or short recovery will be. 

 

Wishing you all the best in your healing journey 💚

 

 

Edited by Carmie
Addition

Share this post


Link to post
Priscilla

It's very hard to describe what I'm going through as I have not been through anything like it. I guess I can liken it to extreme discomfort and neurological dysfunction. I recently ordered lion's mane. What type of magnesium is best. I have read a lot about Magnesium L-Threonate. Interesting, I just read your signature and you and I have in common ending up in the psych ward for akathisia. In hindsight and given what was done to me I'm wondering why didn't I go to the regular hospital as akathisia is not a mental issue per se. Hind  sight is 20/20. Thanks for the well wishes, if you are not completely healed I wish the same for you. 

Share this post


Link to post
Carmie

Hi again Priscilla, 

 

Magnesium glycinate seems to be quite absorbable, it’s chelated. Everyone seems to use different ones. I tried magnesium once, but it ramped up my symptoms. My body is very sensitised because I’ve been on and off a myriad of meds over quite a long time period. Lots of people find it very calming though. Just start off with a small amount and work your way up. Check out the link on magnesium when it’s sent to you or just go to the Symptoms And Self Care section. 

 

Please be careful with all supplements, includes the lions mane, because when our symptoms are sensitised any supplement can ramp up our symptoms. If you decide to take it only start with a small dose to see how you react to it.

 

I’m sorry you had akathisia too, that really is the worse symptom ever. When did you have the akathisia?

 

I’m still tapering, I’ve got many years to go as I can only taper by tiny amounts. Every small drop is forward movement though. Yay! I just tapered from 7.50mg to 7.25mg last Sunday, that was just over three percent. 

 

Take care, sending hugs 🤗

Share this post


Link to post
Priscilla

I had akathisia after my first hospitalization in August.

 

Sending hugs back,

 

Priscilla 

Share this post


Link to post
Priscilla

Topic title: Questions to find commonalities

 

I'm 3 months off of taking zyprexa. Has anyone ever experienced debilitating neurological symptoms that are hard to describe as a result of taking zyprexa. How long did they last? What did you do to overcome them?

 

Edited by ChessieCat
added topic title

Share this post


Link to post
Priscilla

are most withdrawal symptoms physical like nausea, vomiting, fever etc. or can they also be neurological like what I'm experiencing?

Share this post


Link to post
Priscilla

Has anyone found exercise to be useful when dealing with neurological side effects of anti psychotics?

Share this post


Link to post
Happy2Heal
On 3/10/2019 at 3:34 PM, Priscilla said:

Has anyone here taken zyprexa and healed after quitting the drug? What did you do to heal? How long did healing take?

yes I healed from being on zyprexa

i was on other meds at the time (lithium, benzos, sleep meds, and maybe others I don't remember)

 

I've also been on very high doses of haldol and seroquel and recovered fully from those

 

more likely than not, you will recover and be just fine. your exposure was, thankfully, brief

 

good luck

Share this post


Link to post
Priscilla

thanks for the words of encouragement

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×